MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 4-840120DICU-EN
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that while in use on a patient, this 840 ventilator shuts down after 20 minutes upon start up and did not alarm prior to turning off.Additionally, it was reported that the ventilator subsequently started back on its own.The patient was transferred to an alternate ventilator without injury.The device was made available for evaluation.The service personnel (sp) inspected the ventilator and replaced the power switch.The ventilator passed all testing per manufacturer specifications at the time of service.The potential cause of the event was isolated in the field to the power switch.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that while in use on a patient, this 840 ventilator shuts down after 20 minutes upon start up and did not alarm prior to turning off.Additionally, it was reported that the ventilator subsequently started back on its own.The patient was transferred to an alternate ventilator without injury.
 
Additional Manufacturer Narrative
Correction to section h6 evaluation code conclusion and component.H3: device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that while in use on a patient, this 840 ventilator shuts down after 20 minutes upon start up and did not alarm prior to turning off.Additionally, it was reported that the ventilator subsequently started back on its own.The patient was transferred to an alternate ventilator without injury.The device was made available for evaluation.The service personnel (sp) inspected the ventilator and replaced the power switch.The ventilator passed all testing per manufacturer specifications at the time of service.The service personnel (sp) checked the unit and found a (bdu background check - battery event) error code from logs and found the unit shut off and started back on its own.Unit shutting off will cause loss of ventilation.Sp observed without actuating the switch and only tapping the switch, the vent turned off.To solve the issue sp replaced the power switch with a new one.Performed all calibration and test.The ventilator passed all required tests and calibrations and was returned to the customer.The power switch was returned to medtronic for further analysis.The component was visually inspected and functionally tested with no malfunction or product deficiency observed.The investigation determined a likely cause of the event as loose connection, as the returned part was tested satisfactorily.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
kelly adams
2101 faraday avenue
carlsbad, CA 92008
7606035046
MDR Report Key12853022
Report Number8020893-2021-00187
Device Sequence Number5095020
Product Code CBK
UDI-Device Identifier10884521076877
UDI-Public10884521076877
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K970460
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4-840120DICU-EN
Device Catalogue Number4-840120DICU-EN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2021
Supplement Date Received by Manufacturer10/26/2021
Initial Report FDA Received Date11/22/2021
Supplement Report FDA Received Date01/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age58 YR
Patient SexMale